MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l14153) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045 / l14153) was not able to conform to the shape as the physician wanted; there was also resistance at 1cm from the distal end.The coil was replaced with another competor coil and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6)2019.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, the device positioning unit (dpu) was observed to be kinked near the strain relief.The dpu was also observed protruding from the introducer.The v-notch and the resheathing tool are both in good, normal condition.The embolic coil is observed inside the introducer with some kinks on it.Functional evaluation will be performed when the product is returned.The issue related to the coil encountering resistance at 1cm from the distal end cannot be confirmed based on the pre-shipment photos provided.The issue related to the coil not being able to conform to the shape as the physician had wanted cannot is specific to the patient¿s anatomy and related to the procedural handling of the device.A review of manufacturing documentation associated with this lot (l14153) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report additional information and to make correction on the additional information that was received on 1/21/2020.The additional information and the corrected information was received from the affiliate on 1/23/2020.[additional information]: the healthcare professional reported that during the coil embolization procedure with the target lesion on the internal carotid-posterior communicating artery (icpc), the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045 / l14153) was not able to conform to the shape as the physician wanted; there was also resistance at 1cm from the distal end.The coil was replaced with another competitor coil and the procedure was completed.There was no report of any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.Corrected sections: e.1.The name, address, and phone of the initial reporter were corrected.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/8/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045 / l14153) was not able to conform to the shape as the physician wanted; there was also resistance at 1cm from the distal end.The coil was replaced with another competitor coil and the procedure was completed.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile the 2.5mm x 4.5cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked in several areas and was protruded from the introducer.Microscopic inspection was performed; the embolic coil was inside the introducer and was observed kinked.No other damages were observed on the embolic coil or the device.A review of manufacturing documentation associated with this lot (l14153) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the coil embolization procedure, the 2.5mm x 4.5cm galaxy g3 mini coil was not able to conform to the shape that the physician expected and there was resistance at 1cm from the distal end.The resistance issue reported could not be confirmed through functional testing; the kinked embolic coil inside the introducer precluded it from undergoing functional analysis.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied when the reported issue with resistance was experienced.Regarding the ability of the coil to conform to the shape that the physician expected; this issue is depended on the patient¿s anatomy, vessel tortuosity, and other procedural and patient-related anatomy.The product analysis lab cannot duplicate an environment to test the ability of the coil to conform to the shape per the physician¿s expectation during the procedure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 4.5cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9482348
Report Number3008114965-2019-01275
Device Sequence Number2966558
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberL14153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/19/2019
01/08/2020
01/10/2020
01/21/2020
01/23/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date12/20/2019
01/09/2020
01/13/2020
01/21/2020
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)